Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopping one med on 2 med regime
Mar 16, 2001

I am a 50 year old male and I thank you for your help with the Lactic Acidosis problem I had which is now gone my Lactic acic levels are now normal.The question I have now is that ever since being on medication I have suffered on and off with morning diarrhea, when my doctor took me of the Comivir,( I was taking Sustiva & Combivir) too try and stop the Lactic acidosis which worked he put me on Kaletra 8 pills a day and Sustiva 3 pills a day but I have recently started having diarrhea again am am afraid to leave the house until noon or 1 pm so as not to get in sudden need of a bathroom and none being available,anyway my doctor has suggested that I might stop the Sustiva to try and curb the problem he has left the decision up to me and just take the Kaletra would this be a wise move as I understand that it is better to take 2 drugs in a regime and I am worried that as the Sustiva in my bloodstream goes down the hiv may build resistance to the Sustiva which would mean I would not be able to use it again. My latest tests were cd4 283 viral load undetectable, sorry this is such a long drawn out question but I have tried to put in everything I can.

Response from Dr. Bartlett

I share your concern. If your diarrhea predictably occurs in the morning, how about taking Imodium or Lomotil first thing? For some of my patients who can anticipate diarrhea, this strategy has worked wonders. If you elect to stop the Sustiva, I strongly suggest that you substitute another agent at the same time, perhaps Viramune, another NNRTI.



Previous
Update on patches
Next
Thrush and Stress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement